| | Drug-induced Parkinsonism- What to do?
I am a 35 yr old mother of two. In March this year I went to see my GP for a check up since I was feeling very exhausted. Before I left his office, I asked to check my blood pressure which he did. He said it was a bit high 140/90 and put on Amlodipine tablet 5mg. Two weeks later I became to feel dizziness and went back to see the doctor, He told me ht though I had an inner ear infection. SO I was sent to do blood tests which came back out. About 2 months later I began to feel more symptoms
legs shaking tremor
numbness in left leg
mild weakness in left leg
heaviness in left arm
went to see GP again and he sent me to take a Brain CT scan which also came back fine. Next step went to see a neurologist who I could only get to see 2 months later. By this time, I had trouble walking and swinging my arm. I finally got to meet him in August. After a 30 minutes examination, he diagnosed me with Parkinson's disease(his actual words were possible parkinsons). He gave me a prescription of SIftrol 30mg.
A week or two later, I was on the Parkinson Foundation site to read more about my disease when I came across a new term "Drug-induced Parkinsonism"
<removed, do not copy & paste>
SO I decided to research the drug Amlodipine that I had been taking since March for my blood pressure. On the internet I found Amlodipine a calcium channel blocker did cause parkinsonism in rare cases. I printed out my research and rushed to see my GP who nodded his hear as if he knew this all along and simply said you are a rare case. you are the first one I have met with these side effects. He said all medications have side effects and left it at that. He changed my BP meds to indropil 4mg.
I stopped taking the Sifrol without telling the neurologist (because a visit cost $300) and began to wait for a normal life. It has been almost 2 months since I stopped the Amlo tablet and I am a little discouraged. The heaviness in the left arm is gone, so is the weakness in the leg and the twitching and numbness.
The imbalance is still there, with the arm swing and stiffness and occasional tremor in legs (never had in hands or arms).
1) Has anyone here had this experience?
2) Does anyone have an idea how long these symptoms could last?
Thank you all for reading this.